How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask AgapeDoc Your Own Question
AgapeDoc
AgapeDoc, Psychologist
Category: Mental Health
Satisfied Customers: 197
Experience:  Dr. W. D. Nicholas will help you find solutions to life's challenging issues.
55589990
Type Your Mental Health Question Here...
AgapeDoc is online now
A new question is answered every 9 seconds

my family physician prescribed effexor for me and I have been

This answer was rated:

my family physician prescribed effexor for me and I have been taking for 3 mths. I stopped taking it 2 days ago because I felt I no longer needed it and it made me very tired late afternoon time of day. Are there side effects when you stop taking? Yesterday and today I feel somewhat dizzy or lightheaded from time to time when walking?

AgapeDoc :

Thanks for contacting me at Just Answer. Let's see if I can help here...

AgapeDoc :

It's is my intention to answer your question and exceed your expectations. If you are satisfied with my efforts will you click on the green accept button when we are finished?

Customer:

yes

AgapeDoc :

OK... Thanks for the opportunity to serve...

Customer:

ok

AgapeDoc :

I am so happy you contacting us to ask this question! The short answer to your question is YES!!!! There are definitely side effects to this medication as you experienced when taking it and.....

AgapeDoc :

MORE IMPORTANTLY, there are side effects when you stop taking this!! It is IMPERATIVE that you consult with your primary physician when considering stopping this medication!

Customer:

ok....I already stopped it 2 days ago....it was helpful, just made me really tired late in afternoon time. I also felt I no longer needed it since my original reason for taking was work related stress, and my position changed creating much less stress. What would happen if I went back to taking it tonight after missing 2 days?

AgapeDoc :

This is one of many medications that you SHOULD DEFINITELY NOT stop taking on your own. AND it is recommended that if a patient is stopping this medication that the patient NOT stop COLD TURKEY. When getting off this medication, it is recommended that the patient starts cutting down little by little and under a physicians supervision.

Customer:

my head sometimes feels "clowded" for moments for past day? is this side effect along with dizziness, or feeling like equilibrium if slightly off sometimes when I stand up or walk?

AgapeDoc :

I think you are right to get off these meds based on what you have stated here - it's just the method that concerns me. First, you should call you doctor and let him/her know what you have done. Then I imagine you will be told to take a smaller dose - but let you doc make that determination :)

AgapeDoc :

Yes, in all likelihood that is one of the side effects.

AgapeDoc :

What you have done is not the worst thing that could happen, but you definitely want to take good care of yourself :)

AgapeDoc :

By the way, I am happy to hear that you have a less stressful situation now :)

Customer:

ok....just wanted to make sure there was not another health issue I was not aware of, but seemed to start the day after stopping meds....so I thought it might be related to that.

AgapeDoc :

I think you are on your way. Is there anything else I can help answer for you?

Customer:

so you agree I should discontinue meds with my doctors input based on changes with work, or do you recommend staying on maybe a lower dose to help anxiety, etc? not sure....what is your opinion?

AgapeDoc :

I would suggest that if since things have changed at work, it's best to be off meds if at all possible. However, I would rely on your primary doctor's input and recommendations :)

Customer:

ok....thanks!

AgapeDoc and other Mental Health Specialists are ready to help you

Related Mental Health Questions